Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 25, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 14, 2018, 1:17 PM EDT for Okeechobee County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2018, 1:17 PM EDT (17:17 UTC)
- Expired
- May 14, 2018, 2:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 99 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172
WUUS52 KMLB 141717
SVRMLB
FLC093-141800-
/O.NEW.KMLB.SV.W.0025.180514T1717Z-180514T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
117 PM EDT MON MAY 14 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Okeechobee County in east central Florida...
* Until 200 PM EDT.
* At 117 PM EDT, a severe thunderstorm was located over Four Seasons
Estates, or over Treasure Island, moving northwest at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Treasure Island, Okeechobee, Basinger, Four Seasons Estates and
Taylor Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2716 8071 2721 8079 2720 8083 2716 8086
2717 8091 2719 8091 2720 8094 2722 8095
2722 8097 2723 8099 2725 8098 2726 8100
2730 8100 2730 8103 2734 8105 2735 8103
2736 8104 2746 8098 2732 8068 2712 8068
TIME...MOT...LOC 1717Z 122DEG 36KT 2723 8076
HAIL...<.75IN
WIND...60MPH
$$
Blottman1 follow-up statement
861
WWUS52 KMLB 141751
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
151 PM EDT MON MAY 14 2018
FLC093-141801-
/O.EXP.KMLB.SV.W.0025.000000T0000Z-180514T1800Z/
Okeechobee FL-
151 PM EDT MON MAY 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKEECHOBEE COUNTY
WILL EXPIRE AT 200 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 2716 8071 2721 8079 2720 8083 2716 8086
2717 8091 2719 8091 2720 8094 2722 8095
2722 8097 2723 8099 2725 8098 2726 8100
2730 8100 2730 8103 2734 8105 2735 8103
2736 8104 2746 8098 2732 8068 2712 8068
TIME...MOT...LOC 1751Z 122DEG 36KT 2740 8107
$$
CombsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:43 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 14, 10:43 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1043 AM EDT Mon May 14 2018 .DISCUSSION... Stacked area of low pressure over the eastern Gulf will continue a deep S/SE flow over the area maintaining a very moist tropical airmass across the area. Morning soundings from across central Florida show PW values nearing 2 inches, with weak but sufficient CAPE to produce embedded isolated thunderstorms within the numerous to widespread showers across the area. Elevated 0-1km helicity values toward the Lake Okeechobee region will keep a threat for brief isolated tornadoes through midday. However model guidance indicates this low level shear weakening into the afternoon. Main concern will continue to be the threat for localized heavy rainfall, especially towards the coast as low level SE flow around 25 knots enhances coastal convergence and may lead to training of heavy rainfall bands. Latest HRRR/WRF do indicate a band of showers and storms developing over the southwest Florida coast transitioning northeastward through late morning. This activity may move across Okeechobee County and the Treasure Coast into early to mid afternoon and offshore, producing additional heavy rainfall and gusty winds in this region. Then behind this band, some drier air in the mid levels may work in and lead to lower shower/storm coverage across southern half of the CWA toward late afternoon. Will keep PoPs around 100 percent and cloudy skies in the forecast for the widespread coverage of rainfall. With this cloud cover and rain, temperatures across much of the area should remain in the 70s, so shaved off a few degrees to previous highs. Previous Short Term Discussion... Today-tonight...Vertically stacked eastern GOMEX low will become fully closed through the upper troposphere as it closes off through H25. The system will trochoidally wobble NNW (this motion is well- depicted by all the models) between 84-85W. ECFL will remain on its saturated eastern side with embedded mid level vort ripples rotating northward overhead, coupled with strong H25 divergence. Aided by modest diabatic heating, this will generate widespread rain with occasional heavier showers and a few TS. As mentioned in this afternoon's AFD, since we are starting this protracted period of heavy rainfall after a prolonged dry period, water retention areas should easily handle the rainfall over the next day or two. Still, any heavy rain which falls over urban and poorly drained areas will produce localized flooding. From late evening into the overnight, thunder prospects may become more confined to the coast and offshore given the weak instability in place will become even moreso over land post-sunset as we shift to the nocturnal marine instability maximum. Confidence is high enough to go slightly above guidance POPs for today/tonight - 100 today and 60/70 tonight. Max temps expected to only reach a degree either side of 80F, and could be a bit lower in some spots. Mins 68-70F inland, L70s along the coast. && .AVIATION...Widespread showers and isolated storms through much of the day will lead to predominantly MVFR conditions with localized IFR, especially with any heavier showers/storms. Some stronger storms may produce gusty winds as well as they move through. && .MARINE...Some model disagreement with overall wind speeds but SE winds should increase up to 15-20 knots across the waters with low over the eastern Gulf consolidating and drifting N to NNW. Seas building to 5-6FT across the offshore waters with SCEC conditions across the entire waters, along with a high coverage of showers and storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 71 83 71 / 100 70 70 40 MCO 77 70 85 71 / 100 60 70 40 MLB 78 74 85 72 / 100 70 70 40 VRB 79 72 85 71 / 100 70 70 40 LEE 76 71 85 71 / 100 60 70 30 SFB 76 70 85 71 / 100 60 70 40 ORL 76 70 85 71 / 100 60 70 40 FPR 79 72 85 71 / 100 70 70 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Blottman
Hazardous weather outlook, May 14, 6:15 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 615 AM EDT Mon May 14 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-142200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 615 AM EDT Mon May 14 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A developing area of low pressure over the eastern Gulf of Mexico will consolidate and drift slowly northward through tonight. Deep tropical moisture coupled with daytime heating will produce widespread rain with embedded showers and a few storms with cloud to ground lightning strikes, mainly during the afternoon. The local wind profile will support a threat for a brief tornado, especially around Lake Okeechobee and the southern Treasure Coast region. Any storms which form will move northwest to north at near 20 MPH. .FLOOD IMPACT... Rainfall will be heavy at times today into tonight. Widespread totals of 1 to 2 inches are expected, with locally higher amounts of 3 to 5 inches in locations that receive multiple rounds of heavier showers or storms, Especially near the east coast. Motorists should reduce their speed when encountering heavy rain, and never drive into areas where water covers the roadway. .RIP CURRENT IMPACT... A northward flowing longshore current is expected in the surf zone at the central Florida Atlantic beaches due to increasing southeast winds today. To avoid the northward pull of a longshore current today, swim toward shore, but remember to avoid any rip currents that you might encounter. Never try and swim directly against any current, whether it is a rip current or a longshore current. .MARINE THUNDERSTORM GUST IMPACT... Isolated storms could produce wind gusts up to 35 knots over the local Atlantic, Intracoastal Waterway, and area inland lakes. Isolated waterspouts will also be possible Move to safe harbor if you encounter any storms approaching from the south. .WIND AND SEA IMPACT... Southeast winds of 15 to 20 knots will produce seas up to 5 feet well offshore today, and as high as 6 feet by tonight. Small Craft operators should exercise caution if headed well offshore. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. The low pressure area will drift slowly north over the eastern Gulf through mid week, eventually moving onshore the Gulf Coast and weakening by Late Wednesday. However, deep tropical moisture will remain in place throughout the end of the week. Widespread rain and a few storms will continue on Tuesday. Locally heavy rainfall is expected with accumulations of 1 to 2 inches over the interior counties and 2 to 4 inches along the coast, with locally higher amounts. While the local weather pattern will return to one of mainly afternoon and early evening showers and lightning storms from Wednesday onward, the chance for lightning storms with heavy rainfall will remain well above normal. .SPOTTER INFORMATION STATEMENT... While formal spotter activation is unlikely to be needed today, spotters are requested to submit any rainfall reports of 2 inches or more to the National Weather Service in Melbourne. Cristaldi
In the hours before
Special weather statement, May 14, 1:09 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
109 PM EDT MON MAY 14 2018
FLZ058-059-064-141800-
St. Lucie FL-Okeechobee FL-Martin FL-
109 PM EDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND WESTERN MARTIN COUNTIES UNTIL 200 PM
EDT...
At 109 PM EDT, Doppler radar was tracking a strong thunderstorm over
J And S Fish Camp, moving north at 35 mph.
Wind gusts up to 50 mph will be possible with this storm. Funnel
clouds will also be possible.
Locations impacted include...
Treasure Island, Okeechobee, J And S Fish Camp, Four Seasons Estates
and Taylor Creek.
LAT...LON 2702 8063 2708 8066 2711 8066 2716 8071
2721 8079 2720 8082 2734 8087 2725 8048
2701 8056
TIME...MOT...LOC 1709Z 187DEG 31KT 2710 8065
BlottmanThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 6:39 AM EDT | Special Weather Statement | MLB | Martin | 51 min |
| May 14, 6:48 AM EDT | Tornado Warning | MLB | Martin | 42 min |
| May 14, 11:13 AM EDT | Special Marine Warning | MLB | 62 min | |
| May 14, 12:34 PM EDT | Special Marine Warning | MLB | 56 min | |
| May 14, 1:09 PM EDT | Special Weather Statement | MLB | Martin | 51 min |
| May 14, 1:25 PM EDT | Special Marine Warning | MLB | 95 min | |
| May 14, 1:33 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 57 min |
| May 14, 1:59 PM EDT | Special Marine Warning | MLB | 91 min | |
| May 14, 3:01 PM EDT | Special Weather Statement | MLB | Seminole | 29 min |
| May 14, 3:05 PM EDT | Special Marine Warning | MLB | 115 min | |
| May 14, 4:04 PM EDT | Special Marine Warning | MLB | 86 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.